U.S. doctors online nowAsk doctors free
Singapore
A 20-year-old male asked:

Is it supposed to get worst before it gets better while on accutane for acne treatment? if yes why is it?

1 doctor answer6 doctors weighed in
Dr. Cheryl Coldwater
Pediatrics 39 years experience
Acne: With most acne meds, you will get a little worse before it gets better. Along with the pimples on the surface of your skin, there are others developing deeper in your pores. The meds may bring those forward, so you will initially see more pimples, then as they resolve, you will see fewer of them.
Last updated Aug 19, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.